Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 74, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 10, 2005, 12:24 AM EDT for Sandusky County, Ohio. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2005, 12:24 AM EDT (04:24 UTC)
- Expired
- Jun 10, 2005, 1:27 AM EDT
- In force
- 63 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Sandusky County, OH
The radar
The Cleveland radar (KCLE), 95 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 4.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1204 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 100424
SVRCLE
OHC143-100530-
/O.NEW.KCLE.SV.W.0074.050610T0424Z-050610T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1224 AM EDT FRI JUN 10 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SANDUSKY COUNTY IN NORTHWEST OHIO
* UNTIL 130 AM EDT
* AT 1219 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
CLYDE...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLYDE
BELLEVUE
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4145 8307 4145 8302 4146 8299 4142 8293
4142 8285 4134 8285 4126 8298 4125 8308
4135 8320
$$
FMK2 follow-up statements
000
WWUS51 KCLE 100456
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1255 AM EDT FRI JUN 10 2005
OHC143-100530-
/O.CON.KCLE.SV.W.0074.000000T0000Z-050610T0530Z/
SANDUSKY OH-
1255 AM EDT FRI JUN 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 AM EDT FOR
SANDUSKY COUNTY...
AT 1250 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 58 MPH. THIS STORM WAS LOCATED 10 MILES NORTHEAST OF
CLYDE...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
BELLEVUE
LAT...LON 4145 8307 4145 8302 4146 8299 4142 8293
4142 8285 4134 8285 4126 8298 4125 8308
4135 8320
$$
KIELTYKA000
WWUS51 KCLE 100527
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
127 AM EDT FRI JUN 10 2005
OHC143-100537-
/O.CAN.KCLE.SV.W.0074.000000T0000Z-050610T0530Z/
SANDUSKY OH-
127 AM EDT FRI JUN 10 2005
...THE SEVERE THUNDERSTORM WARNING FOR SANDUSKY COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED.
LAT...LON 4145 8307 4145 8302 4146 8299 4142 8293
4142 8285 4134 8285 4126 8298 4125 8308
4135 8320
$$
KIELTYKAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 10:45 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 9, 10:45 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 1045 PM EDT THU JUN 9 2005 .SHORT TERM UPDATE (TONIGHT)... UPDATE TONIGHT TO LOWER POPS...BUT CONTINUE THEM IN THE LOWER CHC CATEGORY ALL NIGHT. ALSO BROUGHT TEMPS DOWN ACROSS THE SOUTH AND THE CENTRAL HIGHLANDS...BUT JUST INTO THE UPPER 60S. && .AVIATION (00Z-00Z)... ISOLD SHOWERS AND TSTMS OCCURING BECAUSE OF S/WV AND SOME DEVELPING IN CLE AREA ON OUTFLOW FROM THUNDERSTORMS. SOME CONCERN THAT ACTIVITY MAY NOT COMPLETY GO AWAY AFTER SUNSET. AMS MOIST OVER 70% RH 1000-500 MB AND WITH A S/WV COULD MEAN SOME WDLY SCT ACTIVITY CONTINUING. ATTM TOO TOUGH TO CALL IN THE TAFS WILL CONTINUE TO MONITOR. NONE THE LESS SKIES SHOULD BE PARTLY CLOUDY TONIGHT WITH MVFR FOG. TIMING IS TOUGH FOR FRIDAY BEST CHANCE SEEMS TO BE AT NW TAF SITES...OTHERWISE ISOLD TSTMS OVER ENTIRE FORECAST AREA FRIDAY AFTN. && .SHORT TERM (TONIGHT THRU SUNDAY)... .LATE THIS AFTERNOON AND TONIGHT... AREA OF CIRCULATION OVER NORTHERN IND DID NOT TURN OUT MUCH ACTIVITY THUS FAR...AND IS ONLY BEGINNING TO HEAD NORTHEAST THIS AFTERNOON. UPPER LEVELS OF THE ATMOSPHERE APPEARED TO BE UNDER AN AREA ON NEGATIVE VORTICITY ADVECTION THROUGH 1PM...AND ONLY FEATURE TO BE PRODUCING CONVECTION THIS AFTERNOON IS A BOUNDARY THAT CAME FROM PREVIOUS THUNDERSTORMS OVER IA/IND YESTERDAY. WILL CONTINUE TO ADVERTISE A CHANCE OF THUNDERSTORMS FOR THE REMAINDER OF THE AFTERNOON INTO THE EVENING...WITH ANY ACTIVITY DIMINISHING OVERNIGHT. .FRIDAY AND FRIDAY NIGHT...WILL CONTINUE IDEA OF WARM/HUMID ATMOSPHERE WITH A CHANCE OF THUNDERSTORMS. ETA HINTS AT A WEAK SHORTWAVE MOVING THROUGH THE AREA DURING FRIDAY...THIS IS NOT EVIDENT IN GFS RUN. WILL ALSO HAVE TO WATCH OUT FROM MORE EASTWARD BOUNDARIES FROM UPSTREAM CONVECTION CURRENTLY IN PLACE. VERY FEW MODIFICATIONS MADE TO FORECAST OVERALL. SATURDAY AND SUNDAY...NAM IS RATHER AMBITIOUS BRINGING REMNANTS OF ARLENE THROUGH AREA ON SUNDAY. WITH HISTORY OF LAST YEARS LACKING PERFORMANCE OF NAM...WILL CONTINUE TO FOLLOW GFS AND HOLD OF ON ANY SIGNIFICANT CLOUD COVER OR INCREASED PRECIPITATION POTENTIAL...AND KEEP WITH THE IDEA OF DAILY CONVECTION UNDER THE WARM AND MOIST UNSTABLE ATMOSPHERE. && .LONG TERM (MONDAY THROUGH THURSDAY)... BERMUDA HIGH CONTINUING REMAIN ANCHORED OVER THE SOUTHEASTERN U.S. AT THE START OF THE PERIOD. THE WILL RESULT IN A CONTINUED VERY WARM AND MOIST SOUTHERLY FLOW WITH THE THREAT OF MAINLY AFTERNOON CONVECTION. IT APPEARS THAT THERE WILL BE A CHANGE IN THE WEATHER PATTERN STARTING TUESDAY AS A COLD FRONT AND ASSOCIATED UPPER TROUGH APPROACHES THE AREA. COOLER AND DRIER WEATHER LOOKS TO SPREAD INTO THE AREA BEHIND THE FRONT FOR WEDNESDAY. GFS SUGGESTING A BACKDOOR FRONT WORKING ACROSS THE AREA THURSDAY AND THIS MAY CHANCES FOR ADDITIONAL SHOWER ACTIVITY. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM UPDATE...OUDEMAN SHORT TERM...ZAFF LONG TERM...TMA AVIATION...KIELTYKA
Hazardous weather outlook, Jun 9, 4:42 AM EDT, 19 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 442 AM EDT THU JUN 9 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-100841- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 442 AM EDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THERE IS A CHANCE FOR THUNDERSTORMS TODAY. THE STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. THEREFORE...NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH TUESDAY WHEN A COLD FRONT MOVES THROUGH THE AREA. THE THUNDERSTORMS WILL BE CAUSED MAINLY BY AN UNSTABLE ATMOSPHERE BUT SHOULD NOT BECOME SEVERE. THE POTENTIAL EXISTS FOR SEVERE WEATHER ON TUESDAY WITH THE COLD FRONT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LOMBARDY
In the hours before
Local storm report, Jun 9, 7:25 PM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
725 PM EDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL OBERLIN 41.29N 82.22W
06/09/2005 1.25 INCH LORAIN OH COUNTY OFFICIAL
OBERLIN POLICE REPORTED HAIL INCH DIAMETER TO HALF DOLLAR
SIZE HAIL.
&&
KIELTYKASpecial weather statement, Jun 9, 11:41 PM EDT, 43 minutes before
OHZ006>008-100500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1141 PM EDT THU JUN 9 2005 STRONG THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN WILL OCCUR OVER PARTS OF NORTHWEST OHIO THROUGH THE EARLY MORNING HOURS. A BAND OF THUNDERSTORMS FROM LAKE ERIE SOUTH THROUGH OAK HARBOR IN OTTAWA COUNTY THROUGH SANDUSKY COUNTY WEST OF FREMONT AND INTO SOUTHWEST WOOD COUNTY WAS MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORMS WILL HAVE WIND GUSTS TO 45 MPH...HEAVY RAIN UP TO AN INCH AND A HALF AND SMALL HAIL. SOME PONDING OF WATER ON ROADS ESPECIALLY IN LOW LYING AREAS WILL OCCUR ALONG WITH QUICK RISE TO SOME STREAMS AND CREEKS. MOTORISTS SHOULD NOT DRIVE THROUGH FLOODED ROADS AS THE WATER MAY BE DEEPER THAN YOU THINK. KIELTYKA
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 11:14 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 10, 2:48 AM EDT | Severe Thunderstorm Warning | CLE | Lake | 57 min |
| Jun 10, 3:24 AM EDT | Special Marine Warning | CLE | 66 min | |
| Jun 10, 3:22 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 38 min |
| Jun 10, 3:40 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 53 min |
| Jun 10, 3:47 PM EDT | Flash Flood Warning | CLE | Marion | 3 hr |
| Jun 10, 4:04 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 56 min |
| Jun 10, 4:06 PM EDT | Special Marine Warning | CLE | 54 min | |
| Jun 10, 4:12 PM EDT | Flash Flood Warning | CLE | Holmes | 3 hr |
| Jun 10, 4:42 PM EDT | Flash Flood Warning | CLE | Ashtabula | 3 hr |
| Jun 10, 5:04 PM EDT | Flash Flood Warning | CLE | Knox | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.